Stomach pain and zonisamide

Messages
309
Reaction score
0
Points
0
The last few months I've had a really bad feeling, I basically thought it was a water infection and sent a few test samples down to my doctor - it took five tries to get an answer, eventually I was told there was no problem.
It just feels like a water infection, and lower abdominal bloating/pain - it isn't as bad when I push on it, I am wearing a "corset type thing" right now and it is better.
They've booked me an ultra scan, that isn't for a while though and I feel worse all the time.
I get sharp pain over my gallbladder occasionally (this predates my zonisamide) the doctor isn't interested in that. Just the abdominal pain.

Anyone had these problems on zonisamide? I know there are known to be stomach issues, but I don't know the cause.

Sent from my SM-G920F using Tapatalk
 

BIGMAN131307

Veteran
Messages
2,855
Reaction score
146
Points
178
Anyone had these problems on zonisamide? I know there are known to be stomach issues, but I don't know the cause.
Yes, Zonegran (zonisamide) is one of several AEDs that caused me severe stomach and groin pain. These pains were so bad at times, that on one occasion in an ambulance trip they treated me for chest pains. The pain was so bad my abdomen, back, and chest hurt.
The paramedics thought I was having a heart attack, so they gave me a nitro tab.

I went to ER and had multiple tests to find the cause. It took a year for them to figure out
that my Gallbladder was perforated loaded with stones. Soon after I had it removed. The immediate pain went away, but the long term damage was already done.

The years of being on the following AEDs left me with UC & IBS.

Depakote
Topamax
Zarontin
Zonegran
Keppra

Hopefully you can turn your health around before Zonegran or other AEDs can cause you permanent harm.

Everyone's experience with different AEDs may be different.
 
Messages
309
Reaction score
0
Points
0
I have a scan in a month, it says on the paper that it is a scan of the urinary tract/abdomen.
Would that scan my gallbladder?

Sent from my SM-G920F using Tapatalk
 

BIGMAN131307

Veteran
Messages
2,855
Reaction score
146
Points
178
It should scan all the digestive organs: stomach, small and large intestines, pancreas, liver, and gallbladder.
https://www.drugs.com/cg/magnetic-resonance-imaging-of-the-abdomen-and-pelvis.html
https://healthengine.com.au/info/Abdominal-Ultrasound-Scan
http://www.two-views.com/ct/abdomen-abdominal-scan.html#sthash.uv94WIIZ.dpbs
http://www.emedicinehealth.com/abdominal_ultrasound-health/article_em.htm

The scan doesn't hurt, just mild discomfort.

But you might also be sent for a Kidney Flow Test.
http://www.hopkinsmedicine.org/healthlibrary/test_procedures/urology/kidney_scan_92,P07707/

This test on the other hand is painful. Your bladder & kidneys get filled with radioactive tracer by IV. You need to wait while the tech monitors the scan. While you wait for the test to be completed, you get a urge to go to the bathroom. But you can't go for several minutes. The pain begins in the groin area. It increases moving to the abdomen, and lower back. Not long after it moves up the back, and to the chest. Once the pain reaches this area you will finally be allowed to go to the bathroom. Which you will do for several minutes, and several times for about an hour. During this time your urine may be white. Once all the radioactive tracer is out it will go back to normal. The pain is worth it to find out if your kidneys are healthy.
 
Messages
309
Reaction score
0
Points
0
I've had the ultra sounds before, but I've never even heard of the other one. It sounds horrible.
Thankyou for the links :)
You've all been a great help.

Sent from my SM-G920F using Tapatalk
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,021
Reaction score
422
Points
193
I had stomach pain on Zonisamide, but mine was more like a very sour stomach -- I think it was due to the appetite-related problems.

Hope you get some answers and relief.
 
Messages
309
Reaction score
0
Points
0
I've been wearing one of those compression belts across my abdomen. It helps a bit.

It is just a constant pressure, and I am really bloated.
My jeans don't do up anymore, but I've gained no weight or fat tissue around my hips.

I am going to phone my doctor tomorrow and see if I can get any advice on things I can do or something to take until my scan to me more comfortable.

It sucks because I've got loads of plans this coming month, friends birthdays, a charity do and of course halloween.
I don't know if I will be able to do any of it, it is just a constant worry.

Thankyou, I am probably making too much of it ( my doctor sure thinks I am)
I just always feel so shit on the pills anyway, plus regular seizures, the last thing I want to add is stomach pains.

Sent from my SM-G920F using Tapatalk
 
Messages
309
Reaction score
0
Points
0
Sorry I carry on a lot, I am just really worried! I don't really have people in my life I can talk to about being worried, it's good to post.

Sent from my SM-G920F using Tapatalk
 
Top